Alert archive / Idaho / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 13, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 24, 2007, 1:33 PM MDT for Bingham County, Bonneville County, Idaho. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2007, 1:33 PM MDT (19:33 UTC)
- Expired
- Jul 24, 2007, 2:10 PM MDT
- In force
- 37 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
Counties Bingham County, ID, Bonneville County, ID
The radar
The Pocatello radar (KSFX), 66 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 7.6 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 1833 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPIH 241934 SVRPIH IDC011-019-242015- /O.NEW.KPIH.SV.W.0013.070724T1933Z-070724T2015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO ID 133 PM MDT TUE JUL 24 2007 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO... CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO... * UNTIL 215 PM MDT * AT 125 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND HEAVY RAIN. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF BONE...OR ABOUT 9 MILES SOUTHEAST OF GOSHEN...AND MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BONE BY 145 PM MDT... AMMON AND 7 MILES SOUTH OF IONA BY 215 PM MDT... LAT...LON 4319 11212 4314 11181 4356 11161 4360 11202 $$
2 follow-up statements
000 WWUS55 KPIH 241957 SVSPIH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 157 PM MDT TUE JUL 24 2007 IDC011-019-242015- /O.CON.KPIH.SV.W.0013.000000T0000Z-070724T2015Z/ BONNEVILLE ID-BINGHAM ID- 157 PM MDT TUE JUL 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MDT FOR EAST CENTRAL BINGHAM AND CENTRAL BONNEVILLE COUNTIES... AT 150 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR BONE...OR ABOUT 9 MILES EAST OF GOSHEN... MOVING NORTH AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... OZONE BY 205 PM MDT... 6 MILES SOUTHEAST OF AMMON AND 8 MILES SOUTH OF IONA BY 215 PM MDT... LAT...LON 4319 11212 4314 11181 4356 11161 4360 11202 $$
000 WWUS55 KPIH 242010 SVSPIH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 208 PM MDT TUE JUL 24 2007 IDC011-019-242018- /O.CAN.KPIH.SV.W.0013.000000T0000Z-070724T2015Z/ BONNEVILLE ID-BINGHAM ID- 208 PM MDT TUE JUL 24 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BINGHAM AND CENTRAL BONNEVILLE COUNTIES IS CANCELLED... A LOCAL SPOTTER INDICATED VERY HEAVY RAIN WITH THE THUNDERSTORM AND SMALL HAIL. A FLASH FLOOD WARNING WAS ISSUED TO COVER THE EVENT. FOR MORE INFORMATION ON THIS SITUATION STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR BY LOGGING ON TO WWW.WEATHER.GOV/POCATELLO. LAT...LON 4319 11212 4314 11181 4356 11161 4360 11202 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:11 AM MDT, 10 hours 22 minutes earlier.
Area forecast discussion, Jul 24, 3:11 AM MDT, 10 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 311 AM MDT TUE JUL 24 2007 .SHORT TERM...TODAY THROUGH THURSDAY. ABUNDANT MOISTURE REMAINS ON TRACK TO MOVE OVER EASTERN IDAHO DURING THE NEXT 24 HOURS. ATMOSPHERIC SOUNDINGS INDICATE PRECIPITABLE WATER VALUES NEAR 3/4 OF AN INCH OVER SALT LAKE CITY YESTERDAY AFTERNOON...WITH MODEL FORECASTS INDICATING NEAR 1.5 INCHES BY THIS AFTERNOON. PRECIPITABLE WATER IN THESE AMOUNTS IS QUITE RARE FOR THIS TIME OF YEAR AND IN THIS PART OF THE WEST. SATELLITE IMAGERY ALSO INDICATES A WEAK LOW CIRCULATION OVER CENTRAL CALIFORNIA THAT IS BEING ENTRAINED NORTHEAST TOWARD IDAHO. THIS DISTURBANCE WILL SLIDE OVERHEAD THIS AFTERNOON AND OVERNIGHT. WITH THE ABUNDANT MOISTURE IN PLACE...THE STAGE WILL BE SET FOR AN ACTIVE WEATHER DAY. THE MAIN THREATS TODAY AND TONIGHT WILL BE SCATTERED THUNDERSTORMS WITH LIKELY HEAVY RAIN AT TIMES. ALTHOUGH ALL OF SOUTHEAST IDAHO IS IN DESPERATE NEED OF PRECIPITATION...TOO MUCH TOO QUICK MAY LEAD TO FLASH FLOODING. THIS PROBLEM WILL BE EXACERBATED OVER RECENT BURN AREAS. THUNDERSTORMS WILL NOT BE LOCKED ONTO TERRAIN SO ALL AREAS WILL FACE THE THREAT OF THE HEAVY RAIN. STORMS WILL CONTINUE INTO THE OVERNIGHT HOURS AND EARLY MORNING PERIOD OF WEDNESDAY AS WELL. AFTERNOON CONVECTION WILL RETURN WEDNESDAY AND THURSDAY...BUT THE DEEP MOISTURE IS EXPECTED TO BE EAST AND SOUTH OF THE REGION DURING THOSE PERIODS. CANTIN .LONG TERM...THURSDAY NIGHT THROUGH MONDAY. HIGH PRESSURE WILL REMAIN IN CONTROL OF THE WEATHER PATTERN THROUGH THE FORESEEABLE FUTURE. PROGRESSIVELY DRIER SOUTHWEST FLOW WILL IMPINGE ON IDAHO AS THE END OF THE WEEK APPROACHES...SO A REDUCTION IN STORM ACTIVITY IS EXPECTED. TEMPERATURES WILL REMAIN SLIGHTLY ABOVE SEASONABLE READINGS. CANTIN && .AVIATION...EXPECT EXTENSIVE SHOWER AND THUNDERSTORM COVERAGE TODAY ESPECIALLY IN THE AFTERNOON. SHOULD REMAIN VFR HOWEVER AT TAF SITES. THUNDERSTORMS IN ALL TWEB ROUTES AS WELL. GK && .FIRE WEATHER...EXTENSIVE MOISTURE STILL BEING PULLED NORTH INTO THE REGION TODAY AND EXPECT SCATTERED THUNDERSTORMS TODAY AFTER THEY HAVE PERSISTED THROUGH MUCH OF THE OVERNIGHT PERIOD. EXPECT MOST THUNDERSTORMS TO BE WET TODAY WITH DEWPOINTS STILL RISING AS VERY DEEP MOISTURE PRESENT. WILL SEE GENERALLY LIGHT WINDS BUT GUSTS UP TO 40 MPH ARE POSSIBLE NEAR ANY THUNDERSTORMS THAT DEVELOP TODAY. THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THURSDAY. GK && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 24, 3:58 AM MDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 358 AM MDT TUE JUL 24 2007 IDZ017>025-031-032-251200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 358 AM MDT TUE JUL 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT ABUNDANT MOISTURE AND A WEAK WEATHER DISTURBANCE WILL COMBINE TO PRODUCE SCATTERED THUNDERSTORM ACTIVITY THIS AFTERNOON AND OVERNIGHT. ENOUGH MOISTURE WILL BE IN PLACE THAT MANY OF THE STORMS WILL PRODUCE PERIODS OF HEAVY RAIN. SLOW MOVING STORMS...AND THOSE THAT FORM OVER RECENT BURN AREAS AS WELL AS AREAS PRONE TO FLOODING...WILL CREATE THE POSSIBILITY FOR FLASH FLOODING. IN ADDITION...FREQUENT LIGHTING AND CURRENT DRY CONDITIONS MAY LEAD TO NEW FIRE STARTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH FRIDAY AFTERNOON. A DRYING TREND WILL THEN ENSUE THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 2:02 PM MDT | Flash Flood Warning | PIH | Bingham, Bonneville | 58 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.